Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

August 12, 2021Scott County, Illinois

NWS Lincoln, IL issued this special weather statement at Aug 12, 2021, 5:28 PM CDT for Scott County, Illinois. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2021, 5:28 PM CDT (22:28 UTC)
Expired
Aug 12, 2021, 6:00 PM CDT
In force
32 min
Issued by
NWS Lincoln, IL
Hail
0.50 in
Wind
40

County Scott County, IL

The radar

The Lincoln radar (KILX), 108 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 5:30 PM CDTHAIL 1Meredosia, ILPENNY TO QUARTER SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1191 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

252 
WWUS83 KILX 122228
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
528 PM CDT Thu Aug 12 2021
 
ILZ047-049-050-122300-
Scott-Morgan-Cass-
528 PM CDT Thu Aug 12 2021

...A strong thunderstorm will impact portions of northern Scott,
southwestern Cass and northwestern Morgan Counties through 600 PM
CDT...

At 528 PM CDT, Doppler radar was tracking a strong thunderstorm over
Meredosia, or 13 miles north of Winchester, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This strong thunderstorm will be near...
  Exeter around 535 PM CDT.
  Arenzville around 545 PM CDT.

Other locations in the path of this storm include Chapin and
Jacksonville.

This includes Interstate 72 between mile markers 54 and 63.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Illinois.

&&

LAT...LON 3976 9061 3978 9061 3983 9057 3984 9057
      3987 9059 3989 9057 3991 9054 3990 9024
      3963 9025 3973 9063
TIME...MOT...LOC 2228Z 283DEG 20KT 3981 9054 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

SB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:29 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Aug 12, 3:29 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
329 PM CDT Thu Aug 12 2021

.SYNOPSIS...
Issued at 329 PM CDT Thu Aug 12 2021

Potentially strong thunderstorms with heavy rain and gusty winds
will continue through tonight, as a cold front moves across
Illinois. Some of the storms may become severe, with damaging
winds and flash flooding. Some lingering showers or storms are
possible on Friday, but a trend to drier and cooler weather will
be underway, as high pressure builds in from the northwest to
start the weekend.

&&

.SHORT TERM...(This evening through Friday)
ISSUED AT 329 PM CDT Thu Aug 12 2021

A back-building line of storms across our central counties has
finally started making forward progress to the south-southeast.
They are being fueled by a persistent low level jet and moderate
instability. The line has started producing severe winds as an
outflow dominant system. Satellite and radar trends show the line
will likely continue to advance into our SE counties, producing
areas of strong to severe wind gusts. DCAPE ahead of the line is
near 1000 J/kg, with additional support for downbursts from the
LLJ. The 18z NAMNest indicates this is the last line of strong
storms for today, while the 18z HRRR shows another flare-up of a
line of storms across central IL from SW to NE. The complete
flip-flop of the NamNest tends to lower confidence, so will
continue to have some storm chances across our CWA later this eve,
until better agreement develops in the models on limited overnight
convection. Lingering showers and a few storms are still possible
Friday morning as the cold front makes progress away from our CWA
to the SE. By afternoon, all of our area should generally be dry.
Highs will be much more pleasant, in the lower 80s for the most
part.

The heat advisory was trimmed by a row of counties on the northern
edge, due to storms and much cooler conditions in that area. The
rest of the advisory will likely be able to be cancelled before 7
pm, due to the line of storms blasting into our southern counties.

&&

.LONG TERM...(Friday night through Thursday)
ISSUED AT 329 PM CDT Thu Aug 12 2021

Canadian high pressure will slowly progress along the northern
CONUs states, reaching the Great Lakes area by Monday. Much cooler
and less humid conditions will prevail through Monday, with light
northerly winds and generally sunny days. Highs should mainly top
out in the lower 80s each day, with some northern areas possibly
only seeing upper 70s for highs on Sunday and Monday.

Winds will begin to shift around to the south on Tuesday and
continue southerly through Thursday. A warm front approaching the
area from the southwest will trigger warming conditions on
Wednesday and Thursday, along with chances of showers and storms.
Highs will climb back into the upper 80s by Thursday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1234 PM CDT Thu Aug 12 2021

Scattered thunderstorms will continue to advance across central IL
from west to east through mid-afternoon, with very heavy rainfall.
The corridor is mainly affecting BMI, but PIA and CMI could see a
stray storm drift within 5SM of the airport at times. Another line
of storms will accompany a cold front dropping southeast across
the area later this evening. There is some uncertainty in
coverage and timing, so continued utilize VCTS at this time,
except for SPI where a TEMPO was included from 05z-07z for the
line of storms to affect that area. IFR reductions and gusty
winds possible with any of the storms through this evening.
Southwest winds to gust up to 20 kt at times this afternoon,
before decreasing in the vicinity of the front this evening. A
wind shift to N-NW is projected for Friday morning in the wake of
tonights cold frontal passage.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for ILZ036-040>057-
061>063-066>068-071>073.

&&

SYNOPSIS...Shimon
SHORT TERM...Shimon
LONG TERM...Shimon
AVIATION...Shimon
Hazardous weather outlook, Aug 12, 3:57 PM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
357 PM CDT Thu Aug 12 2021

ILZ027>031-036>038-040>048-053-055-057-132100-
Cass-Champaign-De Witt-Douglas-Edgar-Fulton-Knox-Logan-Macon-
Marshall-Mason-McLean-Menard-Peoria-Piatt-Schuyler-Stark-Tazewell-
Vermilion-Woodford-
357 PM CDT Thu Aug 12 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Scattered storms are possible across the region this evening.
Storms will be capable of producing damaging winds, as well as
frequent lightning and heavy rain.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Scattered storms will linger into Friday morning, before passage
of a cold front. These storms are not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may still be needed this evening, but chances
are lower now that a line of storms has departed to the south.

ILZ049>052-054-056-061>063-132100-
Christian-Clark-Coles-Cumberland-Morgan-Moultrie-Sangamon-Scott-
Shelby-
357 PM CDT Thu Aug 12 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Isolated storms are possible across the region this afternoon,
but storms are more likely tonight. Storms will be strong to
locally severe, with strong winds, frequent lightning and heavy
rain.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Scattered storms will linger into Friday, before passage of a
cold front. These storms are not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

ILZ066>068-071>073-132100-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
357 PM CDT Thu Aug 12 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

A few thunderstorms are possible tonight. Isolated severe wind
gusts will be possible.

Minor flooding will continue on the Embarras River near
Lawrenceville, and the Little Wabash River near Clay City.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Scattered thunderstorms will occur on Friday, until passage of a
cold front. These are not expected to be severe.

Minor flooding on the Embarras River will subside early Friday
morning, but linger on the Little Wabash River through the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

Shimon

In the hours before

Local storm report, Aug 12, 5:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
518 PM CDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HEAVY RAIN       WASHINGTON              40.70N 89.44W
08/12/2021  E1.20 INCH       TAZEWELL           IL   PUBLIC

            RELAYED VIA BROADCAST MEDIA.

&&

NBATZEK
Local storm report, Aug 12, 5:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
519 PM CDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HEAVY RAIN       EAST PEORIA             40.67N 89.55W
08/12/2021  E1.50 INCH       TAZEWELL           IL   PUBLIC

            RELAYED VIA BROADCAST MEDIA.

&&

NBATZEK
Local storm report, Aug 12, 5:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
520 PM CDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HEAVY RAIN       DANVERS                 40.53N 89.17W
08/12/2021  E1.90 INCH       MCLEAN             IL   PUBLIC

            RELAYED VIA BROADCAST MEDIA.

&&

NBATZEK
Local storm report, Aug 12, 5:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
521 PM CDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HEAVY RAIN       HUDSON                  40.61N 88.99W
08/12/2021  E3.00 INCH       MCLEAN             IL   PUBLIC

            RELAYED VIA BROADCAST MEDIA.

&&

NBATZEK
Local storm report, Aug 12, 5:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
523 PM CDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     RIVERTON                39.85N 89.54W
08/12/2021                   SANGAMON           IL   STORM CHASER

            TREES UPROOTED, EXTENSIVE TREE DAMAGE

0239 PM     TSTM WND DMG     SHERMAN                 39.89N 89.61W
08/12/2021                   SANGAMON           IL   TRAINED SPOTTER

            2 TO 3 INCH TREE LIMBS DOWN - TIME ESTIMATED BY RADAR

0310 PM     TSTM WND GST     TAYLORVILLE             39.52N 89.26W
08/12/2021  M58 MPH          CHRISTIAN          IL   PUBLIC

            PERSONAL WEATHER STATION READ 58 MPH BEFORE EQUIPMENT
            OUTAGE

&&

KNUTSVIG
Special weather statement, Aug 12, 5:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
528 PM CDT Thu Aug 12 2021

ILZ047-049-050-122300-
Scott-Morgan-Cass-
528 PM CDT Thu Aug 12 2021

...A strong thunderstorm will impact portions of northern Scott,
southwestern Cass and northwestern Morgan Counties through 600 PM
CDT...

At 528 PM CDT, Doppler radar was tracking a strong thunderstorm over
Meredosia, or 13 miles north of Winchester, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Exeter around 535 PM CDT.
  Arenzville around 545 PM CDT.

Other locations in the path of this storm include Chapin and
Jacksonville.

This includes Interstate 72 between mile markers 54 and 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Illinois.

&&

LAT...LON 3976 9061 3978 9061 3983 9057 3984 9057
      3987 9059 3989 9057 3991 9054 3990 9024
      3963 9025 3973 9063
TIME...MOT...LOC 2228Z 283DEG 20KT 3981 9054

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

SB

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 2:45 AM CDTHeat AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 22 more15 hr
Aug 12, 2:59 AM CDTSpecial Weather StatementILXMcLean46 min
Aug 12, 3:14 AM CDTSevere Thunderstorm WarningILXMcLean31 min
Aug 12, 3:51 AM CDTSpecial Weather StatementILXMcLean24 min
Aug 12, 4:02 AM CDTSpecial Weather StatementILXTazewell43 min
Aug 12, 4:26 AM CDTSevere Thunderstorm WarningILXLogan, McLean, Tazewell21 min
Aug 12, 8:12 AM CDTSpecial Weather StatementILXMcLean48 min
Aug 12, 9:13 AM CDTSevere Thunderstorm WarningILXChampaign, McLean47 min
Aug 12, 9:24 AM CDTAreal Flood AdvisoryILXDeWitt, McLean, Piatt3 hr
Aug 12, 10:04 AM CDTFlash Flood WarningILXChampaign, McLean5 hr
Aug 12, 10:52 AM CDTSevere Thunderstorm WarningILXChampaign38 min
Aug 12, 11:17 AM CDTFlash Flood WarningILXChampaign, DeWitt, Piatt3 hr
Aug 12, 11:26 AM CDTSpecial Weather StatementILXFulton, Tazewell49 min
Aug 12, 12:16 PM CDTSpecial Weather StatementILXLogan44 min
Aug 12, 1:05 PM CDTSpecial Weather StatementILXVermilion40 min
Aug 12, 1:45 PM CDTSpecial Weather StatementILXChampaign, Piatt45 min
Aug 12, 2:16 PM CDTFlash Flood WarningILXChampaign, DeWitt, Piatt119 min
Aug 12, 2:23 PM CDTSpecial Weather StatementILXChampaign52 min
Aug 12, 2:35 PM CDTSpecial Weather StatementILXChristian, Morgan, Sangamon25 min
Aug 12, 2:43 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon47 min
Aug 12, 2:53 PM CDTSevere Thunderstorm WarningILXVermilion37 min
Aug 12, 3:01 PM CDTAreal Flood WarningILXChampaign, McLean6 hr
Aug 12, 3:08 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Moultrie, Shelby52 min
Aug 12, 3:43 PM CDTSevere Thunderstorm Warning Considerable damage threatILXColes, Cumberland, Effingham, Moultrie, Shelby47 min
Aug 12, 4:15 PM CDTFlash Flood WarningILXDouglas, Moultrie, Shelby3 hr
Aug 12, 4:29 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Cumberland, Effingham, Jasper, Shelby46 min
Aug 12, 5:09 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Jasper36 min
Aug 12, 5:30 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Scott18 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.